Alert archive / Illinois / High Wind Watches in 2019
High Wind Watch 3, NWS Lincoln, IL
NWS Lincoln, IL issued this high wind watch at Nov 25, 2019, 2:03 PM CST for 35 counties in Illinois. It took effect at Nov 27, 2019, 3:00 AM CST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Nov 25, 2019, 2:03 PM CST (20:03 UTC)
- In effect from
- Nov 27, 2019, 3:00 AM CST
- Expired
- Nov 26, 2019, 11:18 AM CST
- In force
- Issued by
- NWS Lincoln, IL
All 35 counties
Cass County, IL, Champaign County, IL, Christian County, IL, Clark County, IL, Clay County, IL, Coles County, IL, Crawford County, IL, Cumberland County, IL, DeWitt County, IL, Douglas County, IL, Edgar County, IL, Effingham County, IL, Fulton County, IL, Jasper County, IL, Knox County, IL, Lawrence County, IL, Logan County, IL, Macon County, IL, Marshall County, IL, Mason County, IL, McLean County, IL, Menard County, IL, Morgan County, IL, Moultrie County, IL, Peoria County, IL, Piatt County, IL, Richland County, IL, Sangamon County, IL, Schuyler County, IL, Scott County, IL, Shelby County, IL, Stark County, IL, Tazewell County, IL, Vermilion County, IL, Woodford County, IL
The radar
The Lincoln radar (KILX), 42 km from the middle of the area, began a volume at 20:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 8.1 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2041 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 124 m²/s²
- 0-3 km storm-relative helicity
- 203 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
404 WWUS73 KILX 252003 NPWILX URGENT - WEATHER MESSAGE National Weather Service Lincoln IL 203 PM CST Mon Nov 25 2019 ILZ027>031-036>038-040>057-061>063-066>068-071>073-260415- /O.NEW.KILX.HW.A.0003.191127T0900Z-191128T0000Z/ Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean- Schuyler-Mason-Logan-De Witt-Piatt-Champaign-Vermilion-Cass- Menard-Scott-Morgan-Sangamon-Christian-Macon-Moultrie-Douglas- Coles-Edgar-Shelby-Cumberland-Clark-Effingham-Jasper-Crawford- Clay-Richland-Lawrence- Including the cities of Galesburg, Toulon, Peoria, Lacon, Eureka, Canton, Pekin, Bloomington, Normal, Rushville, Havana, Lincoln, Clinton, Monticello, Champaign, Urbana, Danville, Beardstown, Petersburg, Winchester, Jacksonville, Springfield, Taylorville, Decatur, Sullivan, Tuscola, Charleston, Mattoon, Paris, Shelbyville, Greenup, Marshall, Effingham, Newton, Robinson, Flora, Olney, and Lawrenceville 203 PM CST Mon Nov 25 2019 ...HIGH WIND WATCH IN EFFECT FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY AFTERNOON... * WHAT...West winds 25 to 35 mph with gusts over 50 mph possible. * WHERE...Portions of central, east central, southeast and west central Illinois. * WHEN...From late Tuesday night through Wednesday afternoon. * IMPACTS...Damaging winds could blow down tree limbs and power lines. Power outages are possible. Travel could be difficult, especially for high profile vehicles and on north to south roads. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$
3 follow-up statements
494 WWUS73 KILX 260248 NPWILX URGENT - WEATHER MESSAGE National Weather Service Lincoln IL 848 PM CST Mon Nov 25 2019 ILZ027>031-036>038-040>057-061>063-066>068-071>073-261100- /O.CON.KILX.HW.A.0003.191127T0900Z-191128T0000Z/ Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean- Schuyler-Mason-Logan-De Witt-Piatt-Champaign-Vermilion-Cass- Menard-Scott-Morgan-Sangamon-Christian-Macon-Moultrie-Douglas- Coles-Edgar-Shelby-Cumberland-Clark-Effingham-Jasper-Crawford- Clay-Richland-Lawrence- Including the cities of Galesburg, Toulon, Peoria, Lacon, Eureka, Canton, Pekin, Bloomington, Normal, Rushville, Havana, Lincoln, Clinton, Monticello, Champaign, Urbana, Danville, Beardstown, Petersburg, Winchester, Jacksonville, Springfield, Taylorville, Decatur, Sullivan, Tuscola, Charleston, Mattoon, Paris, Shelbyville, Greenup, Marshall, Effingham, Newton, Robinson, Flora, Olney, and Lawrenceville 848 PM CST Mon Nov 25 2019 ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY AFTERNOON... * WHAT...West winds 25 to 40 mph with gusts over 50 mph possible. * WHERE...Portions of central, east central, southeast and west central Illinois. * WHEN...From late Tuesday night through Wednesday afternoon. * IMPACTS...Damaging winds could blow down tree limbs and power lines. Power outages are possible. Travel could be difficult, especially for high profile vehicles, and on north to south roads. Thanksgiving holiday travelers are advised to plan accordingly and check the forecast for their entire route due to this significant storm. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$ Miller
729 WWUS73 KILX 261002 NPWILX URGENT - WEATHER MESSAGE National Weather Service Lincoln IL 402 AM CST Tue Nov 26 2019 ILZ027>031-036>038-040>057-061>063-066>068-071>073-262200- /O.CON.KILX.HW.A.0003.191127T0900Z-191128T0000Z/ Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean- Schuyler-Mason-Logan-De Witt-Piatt-Champaign-Vermilion-Cass- Menard-Scott-Morgan-Sangamon-Christian-Macon-Moultrie-Douglas- Coles-Edgar-Shelby-Cumberland-Clark-Effingham-Jasper-Crawford- Clay-Richland-Lawrence- Including the cities of Galesburg, Toulon, Peoria, Lacon, Eureka, Canton, Pekin, Bloomington, Normal, Rushville, Havana, Lincoln, Clinton, Monticello, Champaign, Urbana, Danville, Beardstown, Petersburg, Winchester, Jacksonville, Springfield, Taylorville, Decatur, Sullivan, Tuscola, Charleston, Mattoon, Paris, Shelbyville, Greenup, Marshall, Effingham, Newton, Robinson, Flora, Olney, and Lawrenceville 402 AM CST Tue Nov 26 2019 ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY AFTERNOON... * WHAT...West winds 30 to 40 mph with gusts over 50 mph. * WHERE...All of central and southeast Illinois. * WHEN...From late tonight through Wednesday afternoon. * IMPACTS...Winds could blow down tree limbs and power lines, resulting in potential power outages. Travel will become difficult...especially for high profile vehicles and for vehicles on north-south oriented roads such as I-55, I-155, and I-57. Thanksgiving holiday travelers are advised to plan accordingly and check the forecast for their entire route due to this significant storm. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$ Barnes
500 WWUS73 KILX 261718 NPWILX URGENT - WEATHER MESSAGE National Weather Service Lincoln IL 1118 AM CST Tue Nov 26 2019 ILZ027>031-036>038-040>057-061-270300- /O.UPG.KILX.HW.A.0003.191127T0900Z-191128T0000Z/ /O.NEW.KILX.HW.W.0003.191127T0900Z-191128T0000Z/ Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean- Schuyler-Mason-Logan-De Witt-Piatt-Champaign-Vermilion-Cass- Menard-Scott-Morgan-Sangamon-Christian-Macon-Moultrie-Douglas- Coles-Edgar-Shelby- Including the cities of Galesburg, Toulon, Peoria, Lacon, Eureka, Canton, Pekin, Bloomington, Normal, Rushville, Havana, Lincoln, Clinton, Monticello, Champaign, Urbana, Danville, Beardstown, Petersburg, Winchester, Jacksonville, Springfield, Taylorville, Decatur, Sullivan, Tuscola, Charleston, Mattoon, Paris, and Shelbyville 1118 AM CST Tue Nov 26 2019 ...HIGH WIND WARNING IN EFFECT FROM 3 AM TO 6 PM CST WEDNESDAY... * WHAT...West winds 30 to 40 mph with gusts up to 60 mph expected. * WHERE...Portions of central, east central and west central Illinois. * WHEN...From 3 AM to 6 PM CST Wednesday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...High winds will spread into western Illinois between 3 and 6 AM. Areas east of I-55 will see the higher winds develop after 6 AM. Peak wind gusts near 60 MPH are expected between 7 AM and 1 PM. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ ILZ062-063-066>068-071>073-270300- /O.UPG.KILX.HW.A.0003.191127T0900Z-191128T0000Z/ /O.NEW.KILX.WI.Y.0011.191127T0900Z-191128T0000Z/ Cumberland-Clark-Effingham-Jasper-Crawford-Clay-Richland-Lawrence- Including the cities of Greenup, Marshall, Effingham, Newton, Robinson, Flora, Olney, and Lawrenceville 1118 AM CST Tue Nov 26 2019 ...WIND ADVISORY IN EFFECT FROM 3 AM TO 6 PM CST WEDNESDAY... * WHAT...West winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Cumberland, Clark, Effingham, Jasper, Crawford, Clay, Richland and Lawrence Counties. * WHEN...From 3 AM to 6 PM CST Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this high wind watch went out at Nov 25, 11:23 AM CST, 2 hours 40 minutes earlier.
Area forecast discussion, Nov 25, 11:23 AM CST, 2 hours 40 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 1123 AM CST Mon Nov 25 2019 .SYNOPSIS... Issued at 314 AM CST Mon Nov 25 2019 Warm weather continues today across the Midwest, however another strong frontal system will arrive Tuesday. This will bring very strong winds to the region Tuesday night through Wednesday, with rain expected to overspread the area tuesday afternoon. Wet weather will linger early Wednesday morning, before sliding east, with cooler temperatures moving in for mid-week. && .UPDATE... Issued at 1016 AM CST Mon Nov 25 2019 Late morning surface map indicated a cold front stretched from northeast Iowa back in to northwest MO. Ahead of the front, southwest flow and plentiful sunshine will bring seasonably warm conditions to the area this afternoon. Highs expected 55-60 for most areas, with southwest winds at 10-15 mph. Winds to veer west behind the front from the west later this afternoon into evening. Besides highs cirrus, sunny skies on tap. && .SHORT TERM...(Today and tonight) ISSUED AT 314 AM CST Mon Nov 25 2019 Another day with warm conditions is expected today, with partly cloudy skies arriving during the morning across northern Illinois. Locations in southern Illinois will remain mostly sunny today as the weak upper Low slides through the upper Midwest. Temperatures will top out in the 50s around the region as southwesterly winds increase this afternoon. Some locations in southern Illinois could hit 60, as sunshine and warm winds combine. High pressure over the se US will move to the east coast tonight, allowing for the next developing major Low pressure system to begin tracking eastward from the Rockies. .LONG TERM...(Tuesday through Sunday) ISSUED AT 314 AM CST Mon Nov 25 2019 Clouds will increase through Tuesday morning, ahead of the large- scale Low that will slide through the central Plains Tuesday. This will bring widespread snow to the Plains, while ahead of the Low core, deep Gulf moisture will be lifted northward. This moisture transport will be aided by the Mississippi River, allowing for arrival into the Midwest by midday. Strong WAA will occur Tuesday afternoon, as the lifted moisture overspreads the Midwest. Low center will still be well off to the west at this point, traversing through the Plains. This system will remain stacked through the atmosphere, allowing for deepening into the Plains, and then filling through the upper Midwest. Rainfall will continue through Tuesday night, with the chance for thunderstorms Tuesday afternoon through Wednesday morning. Instability gradients are best to the southwest of the local area Tuesday evening, but are expecting to continue tracking into central Illinois overnight. Current hazards are minimal, but strong winds and lightning will be the main concerns. Strong wind shear is forecast with model produced soundings where Bulk Shear values exceeded 100kts. No wind advisory was issued at this time, although that could happen today or tonight, as wind gusts are forecast to peak near 50mph, with sustained winds topping out in the 30-40mph range. This system will exit the region Wednesday, however winds will remain heightened through Wednesday night, before diminishing below 20mph sustained. Cooler temperatures will be ushered into the area behind this Low. However, the roller coaster temperatures will rise again towards the weekend, as the next Low pressure system develops along the same track as the early week storm. This second Low will again deepen in the Rockies and then track through the central Plains. The main difference with the late week and weekend storm is that rain will arrive Friday evening, with chances for precipitation lingering throughout the entire weekend. The warm front will once again lift through the Midwest, bringing all rain to the region Friday night and Saturday. The majority of wet precip will remain across the Tennessee Valley region as more moisture will be present. A dry slot will slide into the southeast side of the Low, as drier south Plains air is ingested. This will create the chance for a lull in precip Saturday night, but models indicate the possibility of wrap around precip Sunday. With cooler temperatures again filtering in on the backside, this could bring mixed precip to the area Sunday. Currently, with the long outlook for this weekends storm on the ending portion, it will need monitored for changes throughout the week. && .AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon) Issued at 1123 AM CST Mon Nov 25 2019 VFR conditions to persist through midnight. As we get towards the pre-dawn hours, a cold front will turn stationary over east central IL. Moisture converging along the boundary will lead to a quick onset on MVFR to IFR cloud cover at CMI/DEC, expanding northwest across the remainder of the TAF sites and lowering to IFR/LIFR by mid to late morning. As a storm system approaches from the southwest, rain showers will increase through the morning hours. Winds initially from the southwest near 10 kt this afternoon will go light/variable at times this evening as the front moves in. As the gradient tightens later tonight through midday Tuesday, sustained easterly winds around 10 kt will develop with some gusts possible by late morning. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...25 SYNOPSIS...Baker SHORT TERM...Baker LONG TERM...Baker AVIATION...25
Hazardous weather outlook, Nov 25, 11:48 AM CST, 2 hours 15 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 1148 AM CST Mon Nov 25 2019 ILZ027>031-036>038-040>057-061>063-066>068-071>073-261200- Cass-Champaign-Christian-Clark-Clay-Coles-Crawford-Cumberland- De Witt-Douglas-Edgar-Effingham-Fulton-Jasper-Knox-Lawrence-Logan- Macon-Marshall-Mason-McLean-Menard-Morgan-Moultrie-Peoria-Piatt- Richland-Sangamon-Schuyler-Scott-Shelby-Stark-Tazewell-Vermilion- Woodford- 1148 AM CST Mon Nov 25 2019 This Hazardous Weather Outlook is for portions of central Illinois, east central Illinois, southeast Illinois and west central Illinois. .DAY ONE...THIS AFTERNOON AND TONIGHT... No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... A strong storm system crossing the Midwest will bring rain to the area Tuesday and Tuesday night. Very windy conditions will develop on the back side of this system for Tuesday night and Wednesday, when southwest to west winds gusting to 40 to 50 mph are possible. Thunderstorms will also be possible across the area Tuesday night. Some of these storms may be capable of strong winds, particularly across west central Illinois. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated tonight. Barker
Nearby
High Wind Watches in Illinois, 2019Every high wind watch in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.